MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4) patient weight - not available from facility.H3) the bridge device was returned to the manufacturer for evaluation.Visual inspection confirmed a tear in the balloon.The balloon burst circumstantially and lengthwise, displaying a uniform tear pattern without signs of external puncture or scratches.H6) based on the complaint details and evaluation, the probable cause for the balloon rupture may be due to patient anatomy (calcium in the vessel); however, the cause could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to cied system/pocket infection.Prior to the procedure, a spectranetics bridge occluding balloon was prophylactically inflated to ensure superior vena cava (svc) occlusion in the event that an emergency occurred.The bridge was placed on the guide wire and advanced to the svc.The balloon was inflated using a 60 cc syringe filled with contrast mixture.During deflation, blood was noticed in the syringe, so it was removed from the patient.Upon removal, a hole was noted near the base of the balloon; physician suspected it may have been torn by the calcium in the vessel.A new bridge device was staged, and the procedure was completed successfully with no reported patient harm.This report captures the bridge occlusion balloon (rescue balloon) that ruptured during staging, potential for harm with recurrence.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21437683
Report Number3007284006-2025-00036
Device Sequence Number11903991
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)261113(10)0303338748
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number590-001
Device Catalogue Number590-001
Device Lot Number0303338748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MEDICAL SYSTEMS BRIDGE PREP KIT.; ST. JUDE MEDICAL 188TC/46 RA PACING LEAD.; ST. JUDE MEDICAL 2088TC/58 RV PACING LEAD.
Patient Age43 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American